Key result
Entecavir therapy for 5 years in a 44-year-old man with HBV was associated with the development of myopathy, which resolved rapidly upon discontinuation of the drug.
Why the study?
Does entecavir cause myopathy in patients with chronic HBV infection?
Case Report (n=1)
Does entecavir cause myopathy in patients with chronic HBV infection?
Entecavir, a nucleoside analog used for HBV, can cause myopathy characterized by elevated CK and T-lymphocyte infiltration, which resolves upon discontinuation.
Consider entecavir-related myopathy in HBV patients with muscle symptoms; single case leaves open incidence and causality.
INTRODUCTION: Entecavir, a nucleoside analog (NA), is effective for treatment of chronic hepatitis B virus (HBV) infection. METHODS: We report the case of a patient we encountered with entecavir-associated myopathy. We also performed a literature review of myopathies associated with nucleoside analogs. RESULTS: A 44-year-old man presented with a 3-month history of myalgia and progressive weakness. He had HBV infection and had received entecavir antiviral treatment for 5 years. Laboratory tests showed that serum creatine kinase levels were significantly elevated. Muscle histopathology showed abundant T-lymphocyte infiltration of muscle fibers, and HBV surface antigen and HBV core antigen were not present in muscle fibers. Entecavir-associated myopathy was subsequently diagnosed. The patient's symptoms eventually resolved, and serum CK levels decreased rapidly after he stopped receiving entecavir treatments. CONCLUSIONS: Patients who receive NA therapy should be closely monitored for myopathic side effects. Muscle Nerve 49:610-614, 2014.
No takes yet. Share an insight, caveat, or question.
Yuan et al. (2013) conducted a case report in Chronic hepatitis B virus (HBV) infection (n=1). Entecavir was evaluated on Myopathy (myalgia, progressive weakness, elevated serum creatine kinase). Entecavir therapy for 5 years in a 44-year-old man with HBV was associated with the development of myopathy, which resolved rapidly upon discontinuation of the drug.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: